Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 25, 2021, 10:56 PM EDT for Brevard County, Florida. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2021, 10:56 PM EDT (02:56 UTC)
- Expired
- Aug 25, 2021, 11:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 50
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 6 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 11:10 PM EDT | TSTM WND GST 39 | Melbourne Airport, FL | MELBOURNE AIRPORT ASOS MEASURED A PEAK WIND GUST OF 39 MPH/34 KT FROM THE EAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 2.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1989 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387
WWUS82 KMLB 260256
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1056 PM EDT Wed Aug 25 2021
FLZ047-260330-
Southern Brevard County FL-
1056 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of southeastern Brevard
County through 1130 PM EDT...
At 1056 PM EDT, Doppler radar was tracking a strong thunderstorm over
Melbourne Beach, or over Indialantic, moving west at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2798 8047 2794 8079 2821 8083 2821 8056
2812 8054
TIME...MOT...LOC 0256Z 093DEG 27KT 2808 8052
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
RodriguezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 9:50 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 25, 9:50 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 950 PM EDT Wed Aug 25 2021 .DISCUSSION... A TUTT low is centered over the FL straits with a mid level trough extending from the SW Atlc into the NW Caribbean. These features are enhancing deep convection over the Atlc just offshore the Treasure coast. These storms will push onshore Martin/St Lucie/Indian River counties through midnight and produce strong wind gusts along the coast, 40-50 mph with isolated damaging wind near 60 mph possible. Convection will push well inland across Okeechobee/Osceola counties and also up the coast, affecting Brevard/Volusia counties and Orlando metro later tonight. Locally heavy rains will produce a quick half inch to one inch with up to 3 inches possible where repeated rounds of heavy rain occurs. This will likely causing some temporary flooding of low lying areas and where recent heavy rains have occurred. && .AVIATION... Numerous SHRA/TSRA will push onshore through 04Z VRB-SUA with gusty winds 35-40 knots possible. Additional storms will affect MLB/TIX/MCO aft 04Z. Gusty winds 30-40 knots will be possible at coastal terminals with this convection. Later tonight and early Thu, coverage will be much lower across the southern terminals with bulk of the showers and storms initially MCO northward. Coverage should decrease across the north by 16Z or so. && .MARINE... Have expanded the Caution headline for the overnight to include all marine zones except nearshore Volusia. Expect East winds 15-20 knots to spread northward with seas 4-5 ft. The primary concern is strong storms over the Atlc pushing west toward the coast this evening and overnight, capable of strong winds and possible waterspouts. Thu...Winds will subside to 10-15 knots and seas slowly diminishing. High coverage of showers and storms will persist in the morning esp Cape northward. Small craft should exercise caution may need to persist thru the morning for the northern offshore waters. && .PRELIMINARY POINT TEMPS/POPS... DAB 90 77 89 76 / 20 30 60 40 MCO 92 76 91 75 / 30 30 60 20 MLB 90 78 89 77 / 30 60 50 40 VRB 90 77 89 77 / 30 70 50 40 LEE 93 76 91 76 / 30 20 60 20 SFB 92 77 90 75 / 30 30 60 30 ORL 92 76 90 75 / 30 30 60 30 FPR 90 76 89 76 / 40 70 50 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Kelly/Rodriguez/Fehling
Hazardous weather outlook, Aug 25, 8:09 PM EDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 809 PM EDT Wed Aug 25 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-260900- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 809 PM EDT Wed Aug 25 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Numerous showers and lightning storms will push onshore from the Atlantic, first along the Treasure coast of Martin and Saint Lucie counties around 10 pm, then spreading inland to Okeechobee county and northward to Indian River, Brevard, Osceola, Orange and Volusia counties overnight. The primary threat will be gusty winds up to 45 mph, heavy rain and frequent lightning strikes. The gustiest winds should occur near the coast. .FLOOD IMPACT... Locally heavy rainfall is expected to push onshore from the Atlantic beginning late this evening along the Martin and Saint Lucie coasts then spreading northward to Indian River, Brevard and Volusia counties later tonight and inland to Okeechobee, Osceola and Orange counties. Heavy rains may accumulate 1 to 3 inches in a few spots which could result in minor flooding of low lying and poor drainage areas. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a moderate risk of rip currents at the east central Florida beaches. .MARINE THUNDERSTORM GUST IMPACT... Numerous showers and lightning storms over the Atlantic will push onshore late this evening and overnight along the Treasure and Space coasts. Wind gusts of 35 to 40 knots will occur in the stronger storms along with frequent lightning strikes. Cell motion will be toward the west or northwest around 25 knots. .WIND AND SEA IMPACT... Small craft should exercise caution for East winds 15 to 20 knots across the southern waters this evening spreading northward overnight with seas building 4 to 5 feet. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to numerous lightning storms are expected each afternoon and evening through the upcoming weekend. Frequent lightning, gusty winds and minor flooding from torrential downpours will be possible with the strongest storms. Poor boating conditions may linger into Thursday, and a moderate risk of rip currents will continue at the east central Florida beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight. Kelly
In the hours before
Special weather statement, Aug 25, 8:46 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
846 PM EDT Wed Aug 25 2021
FLZ064-260115-
Martin FL-
846 PM EDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of eastern Martin
County through 915 PM EDT...
At 845 PM EDT, Doppler radar was tracking strong thunderstorms
located between 15 to 20 miles east of Hobe Sound. These storms are
moving quickly to the west at 35 to 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jupiter, Stuart, Tequesta, Jupiter Island and Palm City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2697 8008 2697 8014 2695 8015 2696 8042
2721 8043 2721 8016
TIME...MOT...LOC 0045Z 086DEG 34KT 2705 7976
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RodriguezSpecial weather statement, Aug 25, 9:10 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Melbourne FL
910 PM EDT Wed Aug 25 2021
FLZ059-064-260200-
St. Lucie FL-Martin FL-
910 PM EDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of southeastern St.
Lucie and Martin Counties through 1000 PM EDT...
At 910 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles northeast of Hobe Sound to 6 miles
east of Hobe Sound Beach to near Tequesta. Movement was west at 40
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Saint Lucie, Walton, Stuart, Indiantown and Tequesta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2697 8008 2697 8014 2696 8014 2696 8054
2730 8052 2730 8018
TIME...MOT...LOC 0110Z 087DEG 36KT 2719 7989 2709 8001 2697 8004
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RodriguezLocal storm report, Aug 25, 9:41 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
941 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 1 S JUPITER ISLAND 26.99N 80.09W
08/25/2021 M41 MPH Martin FL MESONET
A WEATHERFLOW TEMPEST STATION AT JUPITER HILLS CLUB
MEASURED A PEAK WIND GUST OF 36KT/41MPH FROM THE EAST.
&&
KRSpecial weather statement, Aug 25, 10:24 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1024 PM EDT Wed Aug 25 2021
FLZ047-054-059-260315-
St. Lucie FL-Southern Brevard County FL-Indian River FL-
1024 PM EDT Wed Aug 25 2021
...Strong thunderstorms will impact portions of St. Lucie, Indian
River and southern Brevard Counties through 1115 PM EDT...
At 1023 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles northeast of Sebastian Inlet to 7
miles northeast of Vero Beach to near Saint Lucie Nuclear Power
Plant. Movement was west at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Saint Lucie, Palm Bay, Walton, Fort Pierce and Sebastian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2726 8021 2725 8020 2725 8022 2726 8023
2726 8028 2722 8028 2721 8027 2722 8060
2756 8068 2803 8082 2804 8050 2772 8034
2726 8018
TIME...MOT...LOC 0223Z 085DEG 33KT 2795 8022 2765 8023 2739 8016
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RodriguezLocal storm report, Aug 25, 10:26 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1026 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST WITHAM FIELD 27.18N 80.22W
08/25/2021 M39 MPH MARTIN FL AWOS
THE AWOS AT STUART WITHAM FIELD MEASURED A PEAK WIND GUST
OF 34KT/39MPH FROM THE EAST.
&&
KRSpecial weather statement, Aug 25, 10:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1056 PM EDT Wed Aug 25 2021
FLZ047-260330-
Southern Brevard County FL-
1056 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of southeastern Brevard
County through 1130 PM EDT...
At 1056 PM EDT, Doppler radar was tracking a strong thunderstorm over
Melbourne Beach, or over Indialantic, moving west at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2798 8047 2794 8079 2821 8083 2821 8056
2812 8054
TIME...MOT...LOC 0256Z 093DEG 27KT 2808 8052
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RodriguezThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:24 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Aug 25, 8:46 PM EDT | Special Weather Statement | MLB | Martin | 29 min |
| Aug 25, 9:10 PM EDT | Special Weather Statement | MLB | Martin | 50 min |
| Aug 25, 10:09 PM EDT | Special Marine Warning | MLB | 96 min | |
| Aug 25, 10:24 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 51 min |
| Aug 25, 10:53 PM EDT | Special Marine Warning | MLB | 52 min | |
| Aug 25, 11:07 PM EDT | Special Weather Statement | MLB | Okeechobee | 23 min |
| Aug 25, 11:37 PM EDT | Special Marine Warning | MLB | 113 min | |
| Aug 25, 11:45 PM EDT | Special Weather Statement | MLB | Osceola | 45 min |
| Aug 26, 12:00 AM EDT | Special Weather Statement | MLB | Brevard | 45 min |
| Aug 26, 12:25 AM EDT | Special Weather Statement | MLB | Orange | 35 min |
| Aug 26, 12:45 AM EDT | Special Weather Statement | MLB | Brevard | 45 min |
| Aug 26, 1:04 AM EDT | Special Weather Statement | MLB | Orange, Seminole | 41 min |
| Aug 26, 2:49 AM EDT | Special Weather Statement | MLB | Martin | 26 min |
| Aug 26, 6:21 AM EDT | Areal Flood Advisory | MLB | Indian River | 114 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.